Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 87, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 22, 2000, 2:12 AM MDT for Elbert County, Lincoln County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 22, 2000, 2:12 AM MDT (08:12 UTC)
- Expired
- Jul 22, 2000, 2:45 AM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 86 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 8.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 3104 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
274 WUUS55 KBOU 220814 SVRDEN COC039-073-220845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 212 AM MDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES THE CITY OF LIMON * UNTIL 245 AM MDT * AT 212 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF LIMON...MOVING SOUTHEAST AT 35 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...LIMON. LARGE HAIL AND STRONG WINDS ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. THIS REPLACES THE EARLIER WARNING FOR NORTHEASTERN ELBERT COUNTY. LAT...LON 3929 10393 3891 10380 3898 10346 3934 10373 GIMMESTAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:00 AM MDT, 12 minutes earlier.
Area forecast discussion, Jul 22, 2:00 AM MDT, 12 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 200 AM MDT SAT JUL 22 2000 SVR TSTMS STILL ON THE SCOPE THIS AM...SO THIS WL BE BRIEF. 00Z MDLS DID A POOR JOB INITIALIZING LWR LVL MOISTURE AS EVIDENCED BY THE HIGH DPTS OVR ERN PLAINS. IN FACT...METRO DPTS ARE STILL IN THE MID TO UPR 50S AS ELY UPSLOPE FLO AT SFC CONTINUES UNABATED. MEANWHILE ...ERN HALF OF FCST AREA IS IN RFQ OF H5 JET MAX WHICH AS BEEN LARGELY RESPONSIBLE FOR THE CONVECTION LINGERING INTO THIS MRNG. SPC HAS NERN PLAINS IN SLGT RISK FOR TDY...AND AM INCLINED TO AGREE WITH THIS SINCE LTL HAS CHGD SINCE YDAY. SHEAR THO MAY BE SLGTLY LESS TDY SINCE LOWR LVL FLO WL BE SLGTLY WKR THIS AFTN...AND LRG HAIL MAY BE PRIMARY THREAT FM SVR TSTMS TDY. WL WORD PLAINS ZNS FOR SVR THREAT THIS AFTN. NOT HAD MUCH TIME TO LK BEYOND PD 1...BUT IT LKS AS IF THE STG NWLY FLO WL EVENTUALLY MIX DOWN TWD SFC...SCOURING MUCH OF THE LOW LVL MOISTURE OUT OF FCST AREA. WL WORD FOR A DOWNWD TREND IN TSTMS FOR SUN AND LV EXTENDED AS IS. 46 .DEN...NONE.
In the hours before
Special weather statement, Jul 21, 8:55 PM MDT, 5 hours 17 minutes before
COZ038-050210330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 9 PM MDT THU JULY 20 2000 ...TORNADO WATCH FOR NORTHEASTERN COLORADO EXPIRED... THE TORNADO WATCH FOR THE FOLLOWING COUNTIES IN NORTHEASTERN COLORADO HAS EXPIRED AT 9 PM MDT. ELBERT LINCOLN LOGAN MORGAN PHILLIPS SEDGWICK WASHINGTON WELD THE THUNDERSTORMS RESPONSIBLE FOR PRODUCING SEVERE WEATHER AND TORNADOES THIS AFTERNOON HAVE MOVED OUT OF NORTHEASTERN COLORADO AND THE AIRMASS IS BEGINNING TO STABLIZE. THERE IS NO LONGER A THREAT OF SEVERE WEATHER IN NORTHEAST COLORADO AND THE TORNADO TORNADO WATCHES COVERING THESE COUNTIES HAS EXPIRED. GCF
Local storm report, Jul 21, 9:57 PM MDT, 4 hours 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
955 PM MDT FRI JULY 21 2000
...PRELIMINARY STORM REPORT FOR JULY 21 2000...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
602 PM 5 N RIVERSIDE RESERVOIR CO TORNADO
07/21/00 WELD/MORGAN FOR 15 MINUTES IN
EAST CENTRAL WELD AND
WESTERN MORGAN COUNTIES
622 PM 5 N ANTON CO TORNADO
07/21/00 WASHINGTON
625 PM 1 NE WIGGINS CO 1.00 INCH HAIL
07/21/00 MORGAN
642 PM 1 SE WIGGINS CO 1.75 INCH HAIL
07/21/00 MORGAN
646 PM 2 SE WELDONA CO STRONG WINDS
07/21/00 MORGAN 4-5 INCH BRANCHES BLOWN
OFF TREES ALONG HWY 144
650 PM 5 N ANTON CO 2.75 INCH HAIL
07/21/00 WASHINGTON
717 PM LINDON CO 0.88 INCH HAIL
07/21/00 WASHINGTON
728 PM 4 S OVID CO 0.88 INCH HAIL
07/21/00 WASHINGTON
730 PM 8 S ANTON CO 2.00 INCH HAIL
07/21/00 WASHINGTON
737 PM 4 N LAST CHANCE CO 0.75 INCH HAIL
07/21/00 WASHINGTON
750 PM ANTON CO 2.75 INCH HAIL
07/21/00 WASHINGTON
800 PM 3 S THURMAN CO 0.75 INCH HAIL
07/21/00 LINCOLN
804 PM 9 S LAST CHANCE CO 1.25 INCH HAIL
07/21/00 WASHINGTON
ENDThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:01 PM MDT | Tornado Warning | BOU | Morgan, Weld | 44 min |
| Jul 21, 6:17 PM MDT | Tornado Warning | BOU | Washington | 43 min |
| Jul 21, 6:27 PM MDT | Tornado Warning | BOU | Morgan, Weld | 48 min |
| Jul 21, 6:50 PM MDT | Tornado Warning | BOU | Washington | 25 min |
| Jul 21, 7:04 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan | 41 min |
| Jul 21, 7:18 PM MDT | Tornado Warning | BOU | Washington | 27 min |
| Jul 21, 7:21 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 39 min |
| Jul 21, 7:45 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 45 min |
| Jul 21, 7:51 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 39 min |
| Jul 21, 11:44 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 46 min |
| Jul 22, 12:19 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 41 min |
| Jul 22, 12:56 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 34 min |
| Jul 22, 1:08 AM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 37 min |
| Jul 22, 1:36 AM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 39 min |
| Jul 22, 2:45 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 45 min |
| Jul 22, 5:49 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.